Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 31, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 9, 1999, 4:52 PM CST for Wayne County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 1999, 4:52 PM CST (22:52 UTC)
- Expired
- Feb 9, 1999, 5:45 PM CST
- In force
- 53 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 092252 RRA SVRMOB MSC153-092345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 452 PM CST TUE FEB 9 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 545 PM CST * AT 450 PM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST OF STATE LINE OR 3 MILES WEST OF WINCHESTER... MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - WINCHESTER BY 455 PM CST ROBINSON JUNCTION BY 500 PM CST BUCKATUNNA BY 505 PM CST BATTLES BY 515 PM CST STATE LINE BY 520 PM CST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 2:55 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 9, 2:55 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 255 PM CST TUE FEB 9 1999 WEAK MID/UPPER LEVEL SHORTWAVE PROGGED TO MOVE ACROSS FA TONIGHT. 12Z TUE UPPER AIR MAPS INDICATED THIS WEAK SHORTWAVE AND THERMAL TROF GENERALLY ALONG THE MISSISSIPPI RIVER AND MODELS INDICATE BEST ASSOCIATED UVVS MOVG E ACROSS FA TONIGHT. 25KT 850 JET ALSO OVER LA/MS REGION THIS AFTERNOON AIDING IN CONVECTIVE DEVELOPMENT. WET BULB ZERO AROUND 9KFT...AND SOME HAIL HAS BEEN REPORTED WITH STORMS OVER CNTRL MS THIS AFTERNOON. AS COOLER THERMAL TROF AND SHORTWAVE MOVE ACROSS FA TONIGHT SOME SCATTERED SHRA/TSRA EXPECTED...ESPECIALLY NRN PORTION OF CWA...BUT LOLVL JET PROGGED TO DIMINISH SOMEWHAT. AS HAS BEEN THE CASE PAST SEVERAL NIGHTS...DENSE FOG...ESPECIALLY NEAR COASTAL SECTIONS...WILL BE A PROBLEM TONIGHT...AS BOUNDARY LAYER MOISTURE REMAINS PLENTIFUL. IN THE WAKE OF THIS DYNAMIC FEATURE...UPPER RIDGING...DRY AIR AND SUBSIDENCE BRIEFLY REBUILDS OVER FA FOR WED INTO THU. DEVELOPING SYSTEM OVER PLAINS BEGINS TO DEEPEN BY PERIODS END AND WILL BE MAJOR FACTOR IN WX DURING EXTENDED PERIOD. LIKE MIN TEMPS SLIGHTLY WARMER THAN GUIDANCE...MAXS LOOK REASONABLE. SCT POPS TONIGHT...SLIGHT CHANCE WED. OVER THE MARINE AREA...SEA FOG WILL CONTINUE TO BE A PROBLEM NEAR SHORE THROUGH EARLY WED. WINDS SLY COMPONENT THROUGH FCST PERIOD...GENERALLY 10 KT OR LESS...BUT BEGINNING TO INCREASE SLIGHTLY BY PERIODS END AS NEXT SYSTEM BEGINS TO DEVELOP OUT WEST. DURING OUTLOOK PERIOD...WINDS SEAS INCREASE...FROPA THU NIGHT OR FRI OVER MARINE AREA...WITH SCATTERED SHRA/TSRA. HI PRES BUILDS OVER THE MARINE AREA END OF OUTLOOK PERIOD. MOB 61/79/62/79 3201 PNS 62/79/63/79 2201 DTS 62/78/62/77 2201 GZH 54/75/56/78 4301 12
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.